Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Self tanner on the palms and in between fingers. Having strong odour. Suggest the treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hello, I have woken up in the morning for the last 2 weeks with what appears to be "self tanner" on the palms of my hand and in between my fingers. It even has a strong odor of self XXXXXXX or metal. Very similar to when lifting weight in the gym and the smell of the metal weights transfers to your hands. I have not used any new topicals. My sheets aren't colored, no peppers for dinner, etc. any ideas? I have had my family doctor tell me he is concerned about adrenal/hormonal issues. Do you not agree??
Posted Mon, 16 Sep 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 2 hours later
Brief Answer:
Maybe something else other than adrenal/hormonal

Detailed Answer:

Some more clarifications I want from you.
This happens only in the morning when you get up ?
When you wash it off does it disappear ?
Are you taking any drugs or in contact with any dyes ?
You are doing Thistlyn cleanse since how long ?

Pigmentation of palms especially the creases due to addison's disease( Adrenal) or hypothyroidism will not be transient. It will be seen all the time and not just in the morning.

I am thinking of coloured sweat. Sometimes some medicines, minerals and dyes when excreted through sweat comes in contact with bacteria can cause colored sweat which will be washed off with hand wash.

I will recommend you to stop any medicines or dyes even Thistlyn cleanse as it can be a culprit.
Kindly get back to me with the details asked and if possible can you upload a picture of the palms. You have a feature to upload the images by yourself at the right side of the query page, please utilize that so that I can answer your query better. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor